1 doctor weighed in:

I've had the mirena (levonorgestrel) for 3 years and have not had a period. Yesterday I began menstrating and having severe cramps. Should I be worried or is it normal?

1 doctor weighed in
Dr. Gregory Hines
Family Medicine

In brief: Normal

Mirena (levonorgestrel) iuds often cause irregular periods, from stopping them altogether to irregular bleeding and cramping.
See how you do through this next month. It not better, see your physician.

In brief: Normal

Mirena (levonorgestrel) iuds often cause irregular periods, from stopping them altogether to irregular bleeding and cramping.
See how you do through this next month. It not better, see your physician.
Dr. Gregory Hines
Dr. Gregory Hines
Thank
Get help from a real doctor now
Dr. Dennis Higginbotham
Board Certified, Obstetrics & Gynecology
26 years in practice
49M people helped
Continue
108,000 doctors available
Read more answers from doctors